Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
188 Doctors are Online

What causes light menstrual flow during postpartum?

User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 12873 Questions
Question
I have been having very less flow during my periods and it lasts for two days then one day gap and sometimes one or two days after the gap i have very mild flow or just spotting. It was like this for a few months. Then i checked my thyroids. It was slight abnormal values so I was prescribed thyroxine 25 mg. After six months i conceived for the third time, had a c section and am post partum 6 months now. Last month I wanted to have a copper t inserted so the doctor told me to take primolut for a week so that i can get my periods. I got my periods and it still is very mild flow and it lasts for two days then one day gap and one day of spotting bfore it stops. My thyroid levels are under control with medication. Is it normal to have such mild flow inspite of thyroid levels being normal. I have always had good to heavy flow for 5 days then two days mild flow bfore it stops.This is only recently that my periods is like as mentioned. I want to know if this is normal.
Fri, 4 May 2018 in Pregnancy
 
 
Answered by Dr. Rakhi Tayal 2 hours later
Brief Answer:
Can be normal due to breast feeding.

Detailed Answer:
Hello,
Thanks for trusting us with your health concern.
The decreased flow of periods that you are having now in spite of normal thyroid levels can be due to the effect of lactation. During lactation the bleeding is usually light. This flow will return back to normal with copper T or after you stop feeding the baby. There is no need to worry. Continue with the thyroid medication to keep the levels in normal range.
Please feel free to discuss further. I will be glad to answer the follow up queries that you have.
Wishing you good health.
Regards.
Dr. Rakhi Tayal.
For future query, you can directly approach me through my profile URL http://bit.ly/Dr-Rakhi-Tayal
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor